Alert archive / Nebraska / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 82, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at May 23, 2019, 2:36 PM CDT for Fillmore County, Nuckolls County, Thayer County, Nebraska. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 23, 2019, 2:36 PM CDT (19:36 UTC)
- Expired
- May 23, 2019, 3:15 PM CDT
- In force
- 39 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Fillmore County, NE, Nuckolls County, NE, Thayer County, NE
The radar
The Grand Island radar (KUEX), 59 km from the middle of the area, began a volume at 19:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 7.6 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1804 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 229 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 12:49 PM CDT, 1 hour 47 minutes earlier.
Area forecast discussion, May 23, 12:49 PM CDT, 1 hour 47 minutes before
Area Forecast Discussion National Weather Service Hastings NE 1249 PM CDT Thu May 23 2019 .SHORT TERM...(Today and tonight) Issued at 353 AM CDT Thu May 23 2019 A warm front will lift north across the region today...bringing with it the chance for some severe thunderstorms...widespread rainfall...and warmer temperatures. While most of the area will start off the day dry...with the light shower activity north of interstate 80 expected to diminish over the next couple of hours...as the warm front lifts north and additional moisture spreads across the area...expect an increase in shower and thunderstorms activity from south to north. That said...the better chance for strong to severe thunderstorms will likely come during the evening and overnight hours...as the nose of the low level jet aims itself towards southern Nebraska...helping to result in elevated thunderstorms capable of producing severe hail and thunderstorm wind gusts. That's not to say that a severe thunderstorm or two can't be realized during the afternoon hours today with significant shear in place across the region, but with meager instability...expect the better chance for severe weather this evening as the LLJ picks up and the atmosphere further destabilizes. Temperature wise...after an unseasonably cool start to the day with most locations in the lower 40s this morning...expect a rebound by afternoon with some locations behind the warm front peaking in the mid-upper 60s. In addition...with already saturated soils...especially across north central Kansas...decided to continue the flash flood watch through early Friday morning as an additional 1 to 2 inches of rainfall are possible in the most favored locations. .LONG TERM...(Friday through Wednesday) Issued at 353 AM CDT Thu May 23 2019 Broad troughiness across the west will maintain an active weather pattern across the region through at least the middle of next week with off and on again chances for showers and thunderstorms across the local area. With these rotating disturbances...there will be multiple chances for severe weather as well...with parts of the local area now highlighted in the convective outlook from the SPC both Friday and Saturday. Temperature wise...expect near to above normal temperatures through the upcoming weekend...with a modest drop off to slightly below normal temperatures to start off next work week. && .AVIATION...(For the 18Z KGRI/KEAR TAFS through 18Z Friday) Issued at 1249 PM CDT Thu May 23 2019 Significant Wx: IFR CIGs tonight. This afternoon: VFR CIGs around 6K ft descend to around 4500 ft. Sct shwrs with a few ltg strikes possible here and there. Lgt NE winds become E. Confidence: High Tonight: CIGs decay to MVFR and eventually IFR in periods of rain. Sct tstms possible. Some mdls suggest VSBYs could be as low as 1SM in light fog...but did not hv enough confidence to go that low just yet. E winds 10-15 kt become SE then shift to SW around 09Z. Confidence: Medium Fri AM: Dcrsg clds around daybreak. Could be IFR or MVFR CIGs to start but quickly becoming VFR. SW winds around 10 kt. Confidence: Medium && .GID WATCHES/WARNINGS/ADVISORIES... NE...None. KS...Flash Flood Watch through Friday morning for KSZ007-018-019. && SHORT TERM...Rossi LONG TERM...Rossi AVIATION...Kelley/Shawkey
Hazardous weather outlook, May 23, 4:04 AM CDT, 10 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Hastings NE 404 AM CDT Thu May 23 2019 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 241200- Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance- Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York- Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin- Webster-Nuckolls-Thayer- 404 AM CDT Thu May 23 2019 This Hazardous Weather Outlook is for south central Nebraska and portions of north central Kansas. .DAY ONE...Today and Tonight. Showers and thunderstorms will spread across the region today. Some of these thunderstorms could be strong to marginally severe...especially across north central Kansas...with hail up to the size of half dollars and 60 MPH wind gusts. In addition...due to the potential for widespread showers and thunderstorms occurring on top of already saturated soils...a Flash Flood Watch remains in effect for Mitchell, Osborne and Jewell counties through early Friday morning. Please see the latest Flash Flood Watch Statement for more details. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. An active upper level pattern will keep periodic thunderstorm chances in the forecast through the extended periods, some of which could be severe. At this point, the local area is highlighted for potentially severe thunderstorms both Friday and Saturday, with large hail and damaging wind gusts being the primary concerns. .SPOTTER INFORMATION STATEMENT... Spotter activation will be possible across portions of the local area today. && More information may be obtained at the following web page: https://www.weather.gov/hastings Rossi
The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 2:54 PM CDT | Special Weather Statement | GID | York | 36 min |
| May 23, 4:09 PM CDT | Special Weather Statement | GID | Harlan | 36 min |
| May 23, 5:56 PM CDT | Severe Thunderstorm Warning | GID | Furnas, Harlan | 34 min |
| May 23, 6:00 PM CDT | Special Weather Statement | GID | Franklin, Kearney, Webster | 45 min |
| May 23, 6:08 PM CDT | Special Weather Statement | GID | Dawson | 37 min |
| May 23, 6:25 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Dawson, Harlan, Phelps | 17 min |
| May 23, 6:30 PM CDT | Severe Thunderstorm Warning | GID | Adams, Clay, Webster | 45 min |
| May 23, 6:46 PM CDT | Special Weather Statement | GID | Webster | 44 min |
| May 23, 6:52 PM CDT | Severe Thunderstorm Warning | GID | Webster | 38 min |
| May 23, 6:54 PM CDT | Severe Thunderstorm Warning | GID | Franklin, Kearney | 36 min |
| May 23, 3:24 PM CDT | Severe Thunderstorm Warning | GID | Phillips, Rooks | 51 min |
| May 23, 4:24 PM CDT | Special Weather Statement | GID | Rooks | 36 min |
| May 23, 4:39 PM CDT | Severe Thunderstorm Warning | GID | Rooks | 36 min |
| May 23, 5:01 PM CDT | Severe Thunderstorm Warning | GID | Phillips, Rooks, Smith | 29 min |
| May 23, 5:26 PM CDT | Special Weather Statement | GID | Phillips | 49 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.